I’m taking myself off the Duloxetine. Weaning off it is apparently a nightmare. Capsule sizes don’t match the need. Some people seem to count beads and buy in empty capsules, and spread them out, and so on and so forth.
I have been on 30mg, which I now think is a blessing, but in the last few months my weight has ballooned, and I feel out of control. So I have decided enough is enough. Part of my depressive issues are heavily linked with self esteem and body issues, so when the tablet one is on is having a detrimental effect on weight, it can become a negative spiral.
I made a mistake today though, and posted in a group that I was going cold turkey. My bad. Everyone is an expert. A concerned expert, but an expert nonetheless. So I ended up deleting the post and berating myself for an idiotic move. “Have you tried other anti depressants?” “Cold turkey is dangerous” “You must talk to your doctor”. All valid statements. Don’t get me wrong. I guess part of the problem with this current medication is that I have very little emotional connection. I just don’t care. So instead I get irritated. Does that make sense? I know it doesn’t.
Anyway, then comes the wowser statement that pisses me off, especially when the person talking has little to no experience of anti depressants “Medication doesn’t tend to cause weight gain. Eating more causes weight gain.”
Oh Gods. Please. No. Google any number of anti depressants and you will find stories of weight gain, and depression as a result of that weight gain, and so on. It may be that people feel happier and eat more. But judging by the huge number of stories I have read, I am pretty sure it is just not that simple. I have gained a stone in about 4 months. It’s not good. And I am not happy. I preferred maintaining to this. And the anti depressants have played a part. Somehow.
I have no answers. I just wanted to post and get other people’s experiences, really?
Withdrawal symptoms currently are those brain zaps, and dizziness. I didn’t initially realise the dizziness was a withdrawal symptom when I had it the other week. I’d just forgotten to take a tablet, and it turns out the half life of duloxetine is very short. But then hopefully that means these crummy side effects will be over soon enough. Back to running, and being more mindful around food and drinking loads and loads of water. And listening to the Slimpod.